Migraines & Headaches Community
Headache from mastoiditis?
About This Community:

This forum is for questions and support regarding migraine and headache issues such as: abdominal migraines, headaches caused by allergies, cluster headaches, headaches, headaches in children, migraine headaches, sinus headaches, tension headaches, visual disturbances.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Headache from mastoiditis?

I caught a cold a little over a week ago, and on the second day my left ear started to hurt. I used Sudafed, a cool mist humidifier, drank lots of water and rested, hoping it would resolve on its own. It gradually got worse until on the evening of the fourth day the bone behind and directly above my left ear also hurt very bad.  My forehead above my left eye also hurt. 800mg of ibuprofen was no longer controlling the pain. I don't have health insurance so I went to the ER of a hospital that offers charity care to those who qualify. The doctor I saw said I had fluid in my middle ear on both sides and that my left ear showed some signs of infection. He noticed that my mastoid bone was tender to the touch on the left side and said that I could be developing mastoiditis. He did not do a CT scan due to my lack of insurance. Instead, he started me on Amoxicillin, I believe its 500mg 3x per day for ten days with instructions to come back if not improved in 5-6 days, to have a CT scan and consult with an ENT. Being that I dont have insurance I'm hoping it wont come to that. My pain has been controlled with Percocet. When each dose wears off, the pain starts to creep back so I can tell that it has not improved much as of yet but its only been 24 hours on antibioitcs.

Tonight, as the Percocet is wearing off, not only is the pain in my left ear and left mastoid bone returning, but my entire forehead, especially above the right eye, is incredibly painful. Is there an association between mastoiditis and sinus/forehead pain?

I have also been vomiting since my visit to the ER. Normally I do not have any problem taking Amoxicillin or Percocet so I dont think it is the medicine, though it seems my nausea and vomiting tends to happen as Percocet is wearing off. Is there an association between mastoiditis and nausea/vomiting?

I do not have any drainage from my ear. I do not have a fever. Thank you for any help you can give me!

Michelle
Related Discussions
351246_tn?1379685732
Hi!
Initially the pain will come back once the effect of medication wears off. You need to take the full course of antibiotics. Along with the medication take steam. Drink hot fluids. When you are pain free and can comfortable do it, try the valsalva maneuver to clear the ear:  take a deep breath and blow while pinching your nostrils shut and closing your mouth. Visit your ENT as advised. Take care!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
10389859_tn?1409925468
Blank
Foggy2
Avatar_m_tn
Blank
Ball123
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
1751596_tn?1406776760
Blank
kristy12
Berlin, Germany
Avatar_n_tn
Blank
summerluvr